Page 1 of 1

augmentation with lyrica?

Posted: Sun May 19, 2019 2:34 am
by James7
Maybe I did not understand augmentation but can you have augmentation with Lyrica? My doctor had me on low dosages and would up the dosage every three or four months by 50 mg until I began taking 300mg. When I jumped from 200 to 300 mg it helped for about 6 days. After that, it seemed my symptoms grew worse and worse and at times are unbearable. I am just wondering if you can augment with Lyrica? If not, what would you call my experience?

Re: augmentation with lyrica?

Posted: Sun May 19, 2019 3:15 am
by stjohnh
Hi James,
Augmentation occurs often with dopamine agonists (Requip, pramipexole, Nupro). It occurs very frequently with Sinemet. It occurs rarely with Tramadol. Doesn't happen with Lyrica.

Sounds like your RLS is just getting worse. Have you had your iron (ferritin) level checked? What is the number of the result? Have you taken other meds in the past? Requip, pramipexole, Mirapex?

Re: augmentation with lyrica?

Posted: Sun May 19, 2019 11:18 am
by Polar Bear
I have found Lyrica to be useful when used in combination with another medication, don't think it works so well as monotherapy.

I'd think that the Lyrica is just not sufficient on its own to control your symptoms even though you feel it worked for the first 6 days.
Are you taking the 300mg as one dose. Have you considered splitting it 2 x 150mg.
No augmentation with Lyrica.

Re: augmentation with lyrica?

Posted: Mon May 20, 2019 8:35 am
by ViewsAskew
I found that when I took that class of drugs, that I had tolerance relatively quickly. A couple weeks, I needed more. A couple more weeks, I needed more. A couple more weeks...well, you get the picture. That was long ago for me. I stopped taking it after the third increase.

Re: augmentation with lyrica?

Posted: Wed May 22, 2019 5:05 pm
by badnights
James, what were your symptoms like before the Lyrica? Have you ever taken anything else?

Re: augmentation with lyrica?

Posted: Thu Jun 27, 2019 6:32 am
by James7
Thanks for the responses. I am on an iron supplement and my iron levels are good currently. I agree with the previous poster. Lyrica does not work well on its own. My doctor has added 1/2 a milligram of Klonopin nightly with the 300 mg of Lyrica....it has been working. I have taken it for about a month. Mirapex did nothing for RLS & Requip worsened it....only tried each of those for about a week each.

Re: augmentation with lyrica?

Posted: Thu Jun 27, 2019 6:34 am
by James7
Betty, I do take Lyrica in 1 dosage at 6 p.m. and I take klonopin 45min before bed.

Re: augmentation with lyrica?

Posted: Thu Jun 27, 2019 1:11 pm
by stjohnh
James7 wrote:... I am on an iron supplement and my iron levels are good currently....


James, there is no test for low brain iron. The usual tests only check BLOOD iron. Current thinking is that all or nearly all RLS patients have low brain iron.


RLS is caused by BID (Brain Iron Deficiency). Many people with RLS can have their symptoms markedly reduced or even eliminated with IV Iron treatments. This is the only treatment that gets at the basis for RLS (low brain iron). It has almost no side effects. The International Restless Legs Study Group has elevated IV Iron treatment to first line therapy. This means that IV Iron is one of the first treatments doctors should try, not one of the last (as has been done for many years). If you can get your doc to prescribe IV Iron treatment, that is the way you should go. Unfortunately this is fairly new information and most docs, even those that frequently treat RLS, are not aware of it. Note that the blood tests doctors usually do (ferritin test) to check for low iron only check for low BLOOD iron, there is no test available for checking for low BRAIN iron. Oral iron usually doesn't provide a high enough blood level increase to help, folks need IV Iron infusions. Here is a link to the recommendations:
https://www.sciencedirect.com/science/a ... via%3Dihub

Re: augmentation with lyrica?

Posted: Mon Jul 01, 2019 6:53 am
by badnights
If your worsening has happened over months, then it might be "natural" worsening. You might also think about what triggers might have been introduced into your life around the time of worsening - - did you start taking anti-histamines, drinking lots of coffee or alcohol, make a change to your diet, start a new medication?